Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 51, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 18, 1997, 6:49 PM MDT for Fremont County, Pueblo County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1997, 6:49 PM MDT (00:49 UTC)
- Expired
- Jun 18, 1997, 7:50 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
Counties Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
238 WUUS1 KPUB 190050 RRA SVRPUB COC043-101-190150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 649 PM MDT WED JUN 18 1997 * SEVERE THUNDERSTORM WARNING FOR EASTERN FREMONT COUNTY IN EAST CENTRAL COLORADO WESTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO * UNTIL 750 PM MDT * SOME LOCATIONS AFFECTED PENROSE HIGHWAY 50 BETWEEN PENROSE AND PUEBLO WEST PUEBLO WEST BY 705 PM MDT * AT 650 PM MDT RADAR SHOWED A SEVERE STORM 15 MILES NORTHWEST OF PUEBLO WEST MOVING SOUTHEAST AT 20 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. RMG/LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:57 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 18, 1:57 PM MDT, 4 hours 52 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 157 PM MDT WED JUN 18 1997 SCT CONVECTION FIRING THIS AFTN AS EVIDENCED BY VSBL SATELLITE LOOP... 88D IMAGES AND LIGHTNING DETECTION CHARTS. MOST CONCENTRATED ACTIVITY IS OVER WRN LAS ANIMAS COUNTY ALONG AND EAST OF SANGRE DE CRISTOS AND CULEBRA RANGES. SATELLITE ALSO SHOWS BUILDING CU ALONG AXIS FROM SE LAS ANIMAS CNTY TO NEAR LAA. BASED ON TRACK OF SHORTWAVE/SPEED MAX MOVG ACROSS NORTH ROCKIES AND BETTER ENHANCEMENT/MORE WIDESPREAD CONVECTION TO OUR NORTH...BELIEVE ISOLD TO WDLY SCT THUNDERSTORMS WILL WORK FOR THE EVNG HOURS. WARM MID LEVEL TEMPERATURES AND HIGH FREEZING LEVELS WILL LIKELY MAKE SEVERE CHANCES MINIMAL BUT CANNOT RULE OUT AN ISOLD PULSE SEVERE STORM. SUBSIDENCE BEHIND NORTHERN ROCKIES SHORTWAVE AND TIME OF DAY EXPECTED TO CLEAR SKIES QUICKLY THIS EVNG. MIN TEMPS TNGT SHOULD BE SOME 5-10 DEGREES WARMER THAN LAST NIGHT DUE TO DOWNSLOPE WINDS EAST OF MTNS AND WARMER MAXS TODAY. SR
In the hours before
Special weather statement, Jun 18, 5:10 PM MDT, 1 hour 39 minutes before
COZ060-190015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT WED JUN 18 1997 ...STRONG THUNDERSTORM OVER CENTRAL SAGUACHE COUNTY... A STRONG THUNDERSTORM WILL MOVE ACROSS THE OPEN COUNTRY OF CENTRAL SAGUACHE COUNTY THROUGH 610 PM. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL 1/4 TO 1/2 INCH IN DIAMETER...GUSTY WINDS UP TO 45 MPH...BRIEF PERIODS OF HEAVY RAIN...AND FREQUENT LIGHTNING. AT 510 PM...PUEBLO DOPPLER RADAR INDICATED THE STRONG THUNDERSTORM 25 MILES WEST NORTHWEST OF SAGUACHE...MOVING TO THE SOUTHEAST AT 20 MPH. MOORE
Special weather statement, Jun 18, 5:12 PM MDT, 1 hour 37 minutes before
COZ060-190015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT WED JUN 18 1997 ...STRONG THUNDERSTORM OVER CENTRAL SAGUACHE COUNTY... A STRONG THUNDERSTORM WILL MOVE ACROSS THE OPEN COUNTRY OF CENTRAL SAGUACHE COUNTY THROUGH 610 PM. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL 1/4 TO 1/2 INCH IN DIAMETER...GUSTY WINDS UP TO 45 MPH...BRIEF PERIODS OF HEAVY RAIN...AND FREQUENT LIGHTNING. AT 510 PM...PUEBLO DOPPLER RADAR2 INDICATED THE STRONG THUNDERSTORM 25 MILES WEST NORTHWEST OF SAGUACHE...MOVING TO THE SOUTHEAST AT 20 MPH. MOORE
Special weather statement, Jun 18, 6:07 PM MDT, 42 minutes before
COZ071-072-190110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 607 PM MDT WED JUN 18 1997 ...LINE OF THUNDERSTORMS MOVING ACROSS COLORADO SPRINGS EARLY THIS EVENING... A LINE OF THUNDERSTORMS WILL MOVE ACROSS COLORADO SPRINGS...SECURITY-WIDEFIELD AND FOUNTAIN THROUGH 630 PM MDT. THESE STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS...PEA-SIZED HAIL AND WIND GUSTS TO AROUND 40 MPH AS THEY MOVE THROUGH. AT 607 PM MDT...THE LINE OF STORMS EXTENDED FROM COLORADO SPRINGS ON THE NORTH TO FORT CARSON ON THE SOUTH. THE STORMS WERE MOVING EAST AT 20 MPH. LW
Special weather statement, Jun 18, 6:09 PM MDT, 40 minutes before
COZ071-072-190110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 607 PM MDT WED JUN 18 1997 ...LINE OF THUNDERSTORMS MOVING ACROSS COLORADO SPRINGS EARLY THIS EVENING... A LINE OF THUNDERSTORMS WILL MOVE ACROSS COLORADO SPRINGS...SECURITY-WIDEFIELD AND FOUNTAIN THROUGH 630 PM MDT. THESE STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS...PEA-SIZED HAIL AND WIND GUSTS TO AROUND 40 MPH AS THEY MOVE THROUGH. AT 607 PM MDT...THE LINE OF STORMS EXTENDED FROM COLORADO SPRINGS ON THE NORTH TO FORT CARSON ON THE SOUTH. THE STORMS WERE MOVING EAST AT 20 MPH. LW
Special weather statement, Jun 18, 6:40 PM MDT, 9 minutes before
COZ068-071>073-190145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 640 PM MDT WED JUN 18 1997 ...A LINE OF THUNDERSTORMS MOVING THROUGH FREMONT...EL PASO AND PUEBLO COUNTIES THIS EVENING... A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH FREMONT...EL PASO AND PUEBLO COUNTIES THROUGH 715 PM MDT...PRODUCING BRIEF HEAVY DOWNPOURS...PEA-SIZED HAIL AND WIND GUSTS TO AROUND 40 MPH. THE STORMS WILL CROSS OVER HIGHWAY 50...FROM EAST OF SALIDA TO PUEBLO THROUGH 700 PM MDT. THEY WILL ALSO CROSS OVER INTERSTATE 25 FROM FOUNTAIN TO PUEBLO BY 700 PM MDT. AT 640 PM MDT...THE STORMS EXTENDED FROM JUST EAST OF SALIDA TO NEAR PENROSE TO NEAR FOUNTAIN. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH. LW
Special weather statement, Jun 18, 6:41 PM MDT, 8 minutes before
COZ068-071>073-190145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 640 PM MDT WED JUN 18 1997 ...A LINE OF THUNDERSTORMS MOVING THROUGH FREMONT...EL PASO AND PUEBLO COUNTIES THIS EVENING... A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH FREMONT...EL PASO AND PUEBLO COUNTIES THROUGH 715 PM MDT...PRODUCING BRIEF HEAVY DOWNPOURS...PEA-SIZED HAIL AND WIND GUSTS TO AROUND 40 MPH. THE STORMS WILL CROSS OVER HIGHWAY 50...FROM EAST OF SALIDA TO PUEBLO THROUGH 700 PM MDT. THEY WILL ALSO CROSS OVER INTERSTATE 25 FROM FOUNTAIN TO PUEBLO BY 700 PM MDT. AT 640 PM MDT...THE STORMS EXTENDED FROM JUST EAST OF SALIDA TO NEAR PENROSE TO NEAR FOUNTAIN. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH. LW
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.